Allergic Reaction To My High Blood Pressure Medication

I went through the most scary and life-threatening allergic reaction from my high blood pressure medication, and get this, at first, I didn’t realize I was slowly being choked to death. Have you ever had an allergic reaction to your high blood pressure medication? Well I have and it was scary.


Some adverse reactions to your blood pressure medicines are caused when your body produces antibodies to the drug. These antibodies travel through your blood and can harm your body tissues or interfere with your normal body function.


My Allergic Reaction Symptoms

One winter my tongue started feeling heavy as usual - this happened every winter. My acupuncturist said I had dampness within my body and an acupuncture treatment always cleared it right up.


But this time I did not go for my acupuncture treatment due to the weather. It was snowing every other day, the weather was bad, and the evenings were unusually dark. 


My tongue kept getting heavier. With my mouth getting so dry even when I drank water it was still dry. At nights I would wake up struggling to breathe, shaking my head to get some air in and drinking even more water.


With all this happening, I still didn’t realize that I was having a life-threatening experience.


My tongue was choking me, I am struggling to take deep breaths and not paying attention until my heart started racing, and my blood pressure spiking. That was when it hit me that something was really wrong.


Oh, I am still taking my blood pressure medication completely unaware of the danger that was brewing.  All this happened over a week and half period. This was a life-threatening allergic reaction; which I did not know I was having.


My Medication Was Avapro

This specific blood pressure medication, Avapro also known as Irbesartan, that I had been taking for at least three years, would sometime make my tongue look bigger and I would notice teeth marks around the edges of my tongue. I would do an acupuncture treatment and it would go away.


This symptom, heavy tongue, only showed up in the winter months, and I was told it was due to dampness within my body.  Looking back your reflection is always clear.  As I stated earlier this winter was bad and got dark so early I just didn’t go for my acupuncture treatment as how I normally would.


So my symptoms progressed quickly, so instead of acupuncture I went to my Cardiologist for relief.


He was so mad at me, he said you are having a life-threatening symptom. You are having an allergic reaction to your high blood pressure medication that can choke you to death. WOW!!


Treatment For My Almost Deadly Allergic Reaction

I was immediately taken off my blood pressure medication for my body to become free from this drug. Was prescribed an EpiPen for just in case I had another allergic reaction, Prednisone and told to take Allegra in the AM and Zyrtec in the PM.


Allergic Reaction,  EpiPen. https://www.info-on-high-blood-pressure.com/Allergic-Reaction.html

Taken off every blood pressure medication for a period time also came with consequences, I developed migraines. That’s another story.


I am blessed and lucky that my swollen tongue did not completely block my airways. Even after a week of taking these treatments my tongue was still slightly swollen. My Cardiologist sent me to an Allergy & Asthma Doctor for further review.  Now I am fully recovered.


Do not wait as long as I did to get help, from your body changes its normal behavior tell your Doctor what’s happening, it might not be what you think. So get to know these high blood pressure dangers for yourself.


Also review your list of high blood pressure medications, and, from time to time re-read your Patient Prescription Information given to you by your pharmacy.  You might have missed something the first time you read it.


When You Are Allergic To Your Blood Pressure Medications

Some allergies show up on your skin, but some attacks the cells in your kidneys, liver, joints and blood. These reactions can be very severe. If you think you are experiencing one inform your doctor immediately.


The most severe form is called Anaphylaxis, a life-threatening disorder in which your airways become so narrow that you cannot breathe. That is what happened to me. You require emergency treatment.  In an emergency you would inject an EpiPen into the side of your leg, and it is filled with a drug called epinephrine, it will open your airways.


The thing is I did not realize at first that I was having an allergic reaction to my medication. Looking back I was having reactions for years. 


The Journal of the American Medical Associated published a report that states that adverse drug reactions to prescription drugs used as prescribed are the fourth to sixth leading cause of death after heart disease, cancer, and stroke.


Drugs are sometimes necessary, they can be lifesaving, but even the best of drugs are by their very nature have unwanted side effects.  So, whenever there is an alternative therapy for reversing hypertension or to overcomeHBP, it is advisable to jump on it regardless of the efforts that may be involved.


Don't make my mistake learn as much as you can about your medication and also get more information at the United States National Library of Medicine. Good luck and be well always.


Return From Allergic Reaction To High Blood Pressure Dangers


New! Comments

Have your say about what you just read! Leave me a comment in the box below.






Holistic Coaching Service, https://www.info-on-high-blood-pressure.com/holistic-coaching.html

How To Overcome High Blood Pressure Online Program



The Essence of Meditation, 21 Day Video Guide



High Blood Pressure Definitive Guidebook


Newsletter Sign-Up And Thank You Gift